Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2004, 1:00 AM CDT for Madison County, Mississippi. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2004, 1:00 AM CDT (06:00 UTC)
- Expired
- Apr 11, 2004, 2:15 AM CDT
- In force
- 75 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 110600
SVRJAN
MSC089-110715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT SUN APR 11 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 215 AM CDT
* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FLORA...OR ABOUT 14 MILES WEST OF
GLUCKSTADT...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR I-55 EXIT 119 AT 120 AM CDT
BE NEAR CANTON AT 125 AM CDT
BE NEAR I-55 EXIT 124 AT 130 AM CDT
BE NEAR CAMDEN AT 155 AM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3254 9049 3270 9008 3287 8996 3287 8973
3272 8973 3260 9004 3251 9022
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:50 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 10, 10:50 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1050 PM CDT SAT APR 10 2004 .DISCUSSION... THE NORTHERN HALF OF THE CWA IS FINALLY...AND THANKFULLY...GETTING A DECENT COVERAGE OF RAINFALL TONIGHT. WE HAVE BEEN WATCHING ISOLATED SHOWERS AND THUNDERSTORMS IN THE VICINITY OF SURFACE BOUNDARIES GROW MORE NUMEROUS OVER THE PAST SEVERAL HOURS AS A WEAK UPSTREAM WAVE APPROACHES. INDIVIDUAL STORMS HAVE BEEN LOOKING LESS IMPRESSIVE LATELY AS SURFACE INSTABILITY EBBS AWAY. ALTHOUGH SOME STRONGER STORMS ARE STILL POSSIBLE WITH 30 TO 40 KTS OF 0-6 KM SHEAR AVAILABLE...WE ARE NOT EXPECTING WIDESPREAD SEVERE WEATHER FOR THE REST OF THE NIGHT. THE HWO IS BEING UPDATED TO REFLECT THIS THINKING AND ALSO TO SHOW THAT ANY SEVERE WEATHER TOMORROW SHOULD BE LIMITED TO THE FAR SOUTHEASTERN CWA...WHERE THE SURFACE BOUNDARY WILL LIKELY HANG UP AFTER ITS OVERNIGHT MIGRATION. I WILL UPDATE THE ZONES TO FIT RECENT PRECIPITATION TRENDS - GENERALLY UPPING POPS IN CENTRAL AND SOUTHWEST ZONES WHERE AN MCS OF MARGINAL POTENTIAL SHOULD TRACK OVER BEFORE MORNING. ALSO WILL TWEAK OTHER GRID PARAMETERS SLIGHTLY ALTHOUGH NO MAJOR ADJUSTMENTS EXPECTED IN ANY OF THE FORECAST FIELDS FOR TONIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Apr 10, 10:53 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 1053 PM CDT SAT APR 10 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1053 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER EXTREME SOUTHEAST MISSISSIPPI...INCLUDING THE CITY OF HATTIESBURG. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL AND WIND GUSTS UP TO 60 MILES AN HOUR. STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY OVER THE REMAINDER OF MISSISSIPPI...AS WELL AS EXTREME SOUTHEAST ARKANSAS AND EAST LOUISIANA. HAIL SMALLER THAN THREE QUARTERS OF AN INCH AND WIND GUSTS UP TO 50 MILES AN HOUR WILL BE POSSIBLE ACROSS THIS AREA. LOW PRESSURE NEAR NATCHEZ LATE THIS EVENING WILL MOVE NORTHEAST INTO CENTRAL ALABAMA OVERNIGHT. MEANWHILE...A COMPLEX OF THUNDERSTORMS...LOCATED ALONG A COLD FRONT...WILL MOVE FROM THE UPPER TEXAS COAST INTO THE GULF OF MEXICO. THIS COMPLEX OF THUNDERSTORMS WILL AID IN THE DEVELOPMENT OF ANOTHER AREA OF LOW PRESSURE SOUTH OF THE LOUISIANA COAST DURING THE DAY SUNDAY. THUNDERSTORMS WILL MOVE INTO AND ACROSS THE AREA TONIGHT AND CONTINUE DURING THE DAY SUNDAY...AS A DISTURBANCE MOVES THROUGH THE UPPER ATMOSPHERE. WHILE COLD TEMPERATURES IN THE UPPER PART OF THE ATMOSPHERE SUGGEST THAT HAIL WILL BE A POSSIBILITY WITH THE STRONGER STORMS...MOST OF THE INSTABILITY AND WIND SHEAR NEEDED FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE CONFINED TO AREAS EAST OF THE COLD FRONT. RIGHT NOW...THIS APPEARS TO BE FAR SOUTHEAST MISSISSIPPI. ...FLOODING... EVEN THOUGH IT HAS BEEN DRY...WITH RAIN AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA OVERNIGHT AND SUNDAY...SOME PONDING OF ROADWAYS AND LOW-LYING AREAS WILL BE POSSIBLE. RAINFALL AMOUNTS THROUGH SUNDAY EVENING ARE EXPECTED TO AVERAGE HALF INCH AND AN INCH...WITH A FEW SPOTS RECEIVING SLIGHTLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... A SERIES OF UPPER-LEVEL DISTURBANCES WILL KEEP THE POSSIBILITY OF STRONG THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUSIANA...AND MUCH OF MISSISSIPPI INTO THE EARLY PART OF NEXT WEEK. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED OVER EXTREME SOUTHEAST MISSISSIPPI SUNDAY. OTHERWISE...ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BUTTS ...CORRECTED SPOTTER CALL TO ACTION STATEMENT...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Apr 11, 1:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.